Sep 29, 2012
GDay Doctor. I have an ongoing issue with (some) yellowing of the eyes and was told it was most likely due to atazanavir. My billirubum (?) is nearly 50. I also take tenofovir,ritonovir,3tc,acyclovir. 28yrs poz. undetectable 8yrs. 950 tcells. Does Darunavir affect cholesterol levels- is this much of a concern in most individuals? Thanks for your response. Regards John ( Melbourne Aust)
Response from Dr. Wohl
Atazanavir (Reyataz) is well known to cause a harmless increase in bilirubin in the blood that can cause yellowing of the whites of the eyes.
Darunavir is an excellent alternative. It also is taken with Norvir. The effect of darunavir on cholesterol and triglyceride levels is better than that seen with Kaletra and is probably not dissimilar to the effects of atazanavir. So, a switch to this drug seems like a good idea.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Diarrhea After Eating Sperm Worried I Have HIV
- Dizziness After Vaginal Sex Without Condom Does It Mean I Have HIV
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
- Can I Get Hepatitis C From A Bite Wound?
- Can You Get Genital Warts On The Labia Minor?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.